Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

4 Bumps

Low sex drive??

I was wondering what can i do for a low sex drive. I am 25 years old. My son is almost 5 years old and ever since then my sex drive has sucked! It is starting to get worse now with me taking Lexapro from my depression. What can i do or take to make things better? Have you gone through something like this? Any info would be greatly appreciated. Thanks!

Answer Question
 
KrystiG

Asked by KrystiG at 6:04 PM on Apr. 18, 2011 in Relationships

Level 3 (14 Credits)
Answers (10)
  • Have you had your hormones checked?
    MarGeee

    Answer by MarGeee at 6:08 PM on Apr. 18, 2011

  • In most cases (not all however most) a woman's low sex drive is due to one or a combination of factors. The usually culprits (either alone, or a combo of one or more ) are:

    *Lack of emotional sexual stimulation
    *Lack of mental sexual stimulation
    *Feeling overwhelmed with family/life
    *Being stressed
    *Lack of pleasure during sex (the less pleasurable sex is for a woman, the less she wants to have sex)
    *Underlying issues/difficulties in their relationship
    *Some have develop a state of mind after children are born that sex isn't important any longer, or that now that they are "Mom" they view sex (and their sexuality differently)
    *Hormonal changes due to pregnancy, childbirth and aging.
    *Health issues.

    In order to revive the sex drive. A woman must first pinpoint the reasons behind her sex drive becoming lower. And then work to change those aspects of herself/her life.
    pixie_trix

    Answer by pixie_trix at 6:11 PM on Apr. 18, 2011

  • exercise!!! i hate to exercise but when i actually do it OMG my sex drive goes up like 100% and its amazing
    jajamama

    Answer by jajamama at 6:15 PM on Apr. 18, 2011

  • I was also going to say ask your doctor about hormones. Apparently a lot of women suffer from low testosterone.
    Adelicious

    Answer by Adelicious at 6:22 PM on Apr. 18, 2011

  • oh wow pixie trix nailed it right on for me. Your not alone. i have that same problem, i'm thinking maybe the enviroment your in doesnt help?.....i feel a sense of calm when i'm in my own house but if your already in your own house with no one else around try a different room and hotels/motels might help too
    americansugar80

    Answer by americansugar80 at 6:24 PM on Apr. 18, 2011

  • I agree on the exercise thing. Some days, I'll ask hubby to make sure that the kiddos are in bed by the time that I get back from working out....hee hee hee, cuz I know what'll happen if he does....lol.
    1hubby2kids

    Answer by 1hubby2kids at 6:28 PM on Apr. 18, 2011

  • Are you on Birth Control? That killed my sex drive for years until I realized it could impact me in that way.... as soon as I stopped taking it I got so much better. Oh and that depression medicine is probably only making your low labido worse. Anti- depressant meds have sexual side effects. You should have a long open conversation with your doctor to see if theres something else you can do.
    Finkette

    Answer by Finkette at 6:39 PM on Apr. 18, 2011

  • STOP TAKING THAT HORRIBLE DRUG!!!!(talk with you Dr. ASAP)! I HATED IT!!it did NOT help with my depression(in fact it made me feel WAY less stable) or anything else for that matter(prozac worked for me) and i recently saw it on a lawers commerical, "if you have taken these drugs and experienced any of these side effects...." i'd bet money thats the whole problem... a very close friend had the same damn problem and getting a better suited medication helped her as well... there are a million ways to treat drepression, so try different ones until you find something that ACTUALLY HELPS YOU.
    jayme009

    Answer by jayme009 at 9:41 PM on Apr. 18, 2011

  • Most Depression meds.. That's the side effect I'm sorry. I hope you can get your depression under control. But yes I felt like you all my married life. I liked some of the helpful replies. I never found my Cure., Then I got Cancer and after all of the radiation & 3 brutal chemos I'm so broken. Best of luck!!
    Angellinda

    Answer by Angellinda at 9:51 PM on Apr. 18, 2011

  • I have a lack of sex drive from currently being pregnant. I am also on Lexapro and have been for almost 3yrs now for anxiety. That has worked wonders for me. But it also lowered my sex drive as well. Lexapro has the side effect of lower to no sex drive. I talked to my doc that prescribed it and she put me on another anxiety med that counteracted it. I hope this has helped some!
    dolphingoddess

    Answer by dolphingoddess at 9:54 PM on Apr. 18, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN